MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cataract (1766); Retinal Degeneration (2049); Blurred Vision (2137); Loss of Vision (2139)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that after the vitreoretinal surgery, patient experienced poor/blurry vision, central vision loss and developing cataract.Post cataract removal, central vision loss confirmed and implication on optic nerve.Patient can saw 20/400 with central vision loss.Investigation re further complications was ongoing.Silikon oil was supplied by hospital.Post surgery, patient had retinal atrophy.
 
Additional Manufacturer Narrative
No sample received.Review of the complaint history shows no other similar complaint reported.Review of the mbr record of the lot number provided indicated that product was processed and released according to the product's acceptance criteria.A sample was not received for evaluation; therefore, the condition of the product could not be evaluated and the root cause complaint condition could not be determined.Solution quality issue ¿ highly unlikely, as chemistry and microbiology data is reviewed and verified to meet regulatory requirements prior to release.Consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.Event outside of manufacturer control (product storage, use, and surgical practice); this could not be confirmed.A comprehensive review was performed including a review of the processes, complaint histories, batch record review, finished product testing results.The review shows that the manufacturing processes were in a state of control.Based on the acceptable mbr review and finished product test results, this lot continues to be acceptable.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections a.1., a.2., a3.A., a.4., b.5., d.4 and h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information provided by reporter that patient's left eye blindness due to the oil toxicity.Current state of vision of patient was blind.

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17265397
Report Number1610287-2023-00028
Device Sequence Number7911883
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public(01)00380656011873(17)231031(11)211109(10)10XX8
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number8065601187
Device Lot Number10XX8
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer09/12/2023
02/27/2025
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date10/09/2023
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite